You should just tell your doctor that you'd like for him/her to try something else because you don't think that the Imitrex is working. If you start naming off drugs, then he/she might think you're just wanting medications. Put it in his/her hands and see what he/she can come up with. Unfortunately there are a lot of people abusing meds now more than ever so doctors feel a little more hesitant about just giving out any old med. I hope this helps.
Talk to your doctor and let him know. Don't continue to pay for something that is not helping. My daughter has migraines and the imitrx didn't work so he tried maxalt 10. That still didn't help. Then he prescribed valium per needed and phenergan. She will usually take a half of the valium and whole phenergan. The valium helps to relax the muscles and the phenergan helps with nausea but also makes her sleepy because her head will be hurting so bad she can't even relax enough to go to sleep. Usually when she wakes up she feels much better.
amberduff, i can't take any of the instant migraine relievers so i've had to stay on a maintenance medications for over 15 years and they have worked you might ask you dr. about the cocktail of topamax and inderal i truly have forgotten how a real migraine feels because they come so infrequently i still have headaches but are controlled with home(pain) medications not going to the ER i'm retired now with other problems but i'll admit i didn't miss much work because of a migraine when i started the inderal and topamax i know alot of people have said you can lose some memory with the topamax well i"m 55 and i ran a full time dental office for 35yrs without missing a beat until last year and it wasn't from memory loss. missy
- Imitrex Information for Consumers
- Imitrex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imitrex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2011 • 1 answer
Posted 30 May 2012 • 4 answers
Posted 23 May 2013 • 4 answers
Posted 22 Nov 2014 • 2 answers
Posted 11 Mar 2016 • 0 answers